# SDR 2023FA0000464

- Difficulty date: August 15, 2023
- Submitted: August 22, 2023
- Operation: General aviation
- Aircraft: N4887W
- Make and model: Gulstm 114
- Aircraft serial: 14217
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: 70066706C614
- Condition: Damaged
- Location: Unknown
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT PURCHASED IN JUNE, 2020 AND PLACED IN HANGAR FOR REPAIRS AND REWORK TO RETURN AIRCRAFT TO AIRWORTHY 
CONDITION. LAST TIME AIRCRAFT HAS FLOWN WAS IN JUNE 2020. AIRCRAFT HAS NOT BEEN MOVED FROM HANGAR SINCE 
PURCHASED.  TIRES PURCHASED IN OCTOBER, 2020 AND INSTALLED IN MARCH 2021. THERE ARE "O" FLIGHT HOURS ON THESE TIRES. 
THESE TIRES ARE "OVERHAULED", I.E., "RECAPPED OR RETREAD"  MY CONCERN IS THAT THE TIRES ARE CRACKING BETWEEN THE TREAD - IN WHAT WOULD BE THE WATER CHANNEL OF THE TIRES. ALSO, IT HAS BEEN OBSERVED THAT THERE IS LIGHT CRACKING ON THE SMALLER NOSE TIRE WERE THE RETREAD MEETS THE HOST TIRE CASING. AS THESE ARE RETREADS, I AM AFRAID OF SEPARATION OF THE TREAD FROM THE HOST CASING IN FLIGHT OR DURING TAKEOFF AND LANDING OPERATIONS. A SEPARATION OF THE TREAD FROM THE TIRE BASE COULD CAUSE THE LANDING GEAR TO 
FAIL PREVENTING PROPER OPERATION OF THE LANDING GEAR SYSTEM AND A POSSIBLE CATASTROPHIC EVENT. AS THESE TIRES - FOR ALL INTENT AND PURPOSES - HAVE NEVER BEEN USED AND IN A HANGAR SINCE PURCHASED, THEY SHOULD NOT BE
CRACKING. MY RECOMMENDATION IS TO FURTHER INVESTIGATE THE MANUFACTURING PROCESS AS I BELIEVE INFERIOR MATERIALS COULD 
POSSIBLY BE THE CULPRIT OR EVEN THE MANUFACTURING PROCESS. FURTHERMORE, IT IS MY UNDERSTANDING THAT AN 
OVERHAULED PART SHOULD MEET OR EXCEED THE OEM SPECIFICATIONS. I DO NOT BELIEVE THAT IS THE CASE HERE.  AS A PERSONAL NOTE; I HAVE HAD NEW TIRES THAT HAVE NEVER CRACKED THROUGH THE LIFE OF THE TIRE. I HAVE CONTACTED THE MANUFACTURER TO DISCUSS THIS ISSUE TO NO AVAIL. I HAVE SENT PHOTOS AND INDICATED THAT THIS CONDITION IS 
GRAVELY CONCERNING. THESE CRACKS IN SOME AREAS ON THE TIRES GO IN AS DEEP AS .100. THE MANUFACTURE SAYS 
THEY ARE SUPERFICIAL AND FINE. THE AIRCRAFT MANUFACTURER INFLATION RECOMMENDATIONS ARE 38 PSI AND 50 PSI IN THE MAINS AND NOSE RESPECTIVELY. AT THE TIME OF THIS ISSUE, THE MAINS WERE AT 34 PSI AND THE NOSE WAS AT 30 PSI. THE TIRE MANUFACTURER SAID THAT UNDER INFLATION CAUSED THIS CONDITION. I DISAGREE!
